Florida, 2001

Waterspout in Florida, June 13, 2001

June 13, 2001 · NWS MOB · 1 event in 1 county or zone

1 waterspout, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 13, 5:15 AM CST, 2 hours 30 minutes earlier.

Area forecast discussion, Jun 13, 5:15 AM CST, 2 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE MOBILE AL
615 AM CDT WED JUN 13 2001

A TYPICAL JUNE DAY APPEARS ON TAP.  CONVECTION THAT WAS WELL
OFFSHORE THIS MORNING HAS INCREASED IN COVERAGE AND IS NOW MOVING
ONSHORE.  AS IS OFTEN THE CASE THIS TIME OF YEAR...THIS IS A GOOD
SIGN THAT WE WILL SEE BETTER COVERAGE OF SHOWERS/THUNDERSTORMS OVER
THE INLAND AREAS DURING THE DAY.  LATEST MM5 SOLUTION ALSO SHOWING
THIS TO BE THE CASE...AND ADMITTEDLY WE ARE UNSTABLE ENOUGH WITH
PLENTY OF MOISTURE.  WILL ELECT TO GO AHEAD AND HOIST THE POPS A BIT
FOR TODAY.

NEW ZONES OUT SHORTLY.

FCSTID = 5

UPDATED NUMBERS...
MOB   90  74  90  72 /  40  20  30  20
PNS   89  75  89  74 /  40  20  30  20
DTS   88  75  88  75 /  40  20  30  20
GZH   92  69  91  69 /  40  20  40  20
2R0   91  70  91  70 /  40  20  40  20
61A   91  70  91  70 /  40  20  40  20

.MOB...
AL...NONE.
FL...NONE.
MS...NONE<.

In the hours before

Special weather statement, Jun 13, 5:00 AM CST, 2 hours 45 minutes before
ALZ039-051>064-FLZ001>006-MSZ067-075-076-078-079-131800-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
600 AM CDT WED JUN 13 2001

SCATTERED THUNDERSTORMS ARE FORECAST OVER PORTIONS OF SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE
TODAY.  THE PRIMARY THREAT WITH ANY STRONG THUNDERSTORMS WILL BE
GUSTY WINDS UP TO 40 MPH...SMALL HAIL...HEAVY RAINS PRODUCING UP TO
2 INCHES OF RAINFALL PER HOUR...AND FREQUENT LIGHTNING STRIKES.

DUE TO THEIR SLOW MOVEMENT...THE SCATTERED STORMS THAT FORM TODAY
WILL BE CAPABLE OF PRODUCING LOCALIZED FLOODING OF ROADS AND POORLY
DRAINED AREAS.

AS ALWAYS THIS TIME OF YEAR...PERSONS IN OUTDOOR ACTIVITIES SHOULD
BE ALERT TO THE POSSIBILITY OF LIGHTNING.  BE PREPARED TO MOVE
INDOORS TODAY SHOULD YOU NOTE THE SIGNS OF AN APPROACHING
THUNDERSTORM...SUCH AS DARKENING SKIES OR THUNDER HEARD IN THE
DISTANCE.  REMEMBER...IT DOES NOT HAVE TO BE RAINING AT YOUR
LOCATION FOR LIGHTNING TO BE A SERIOUS THREAT TO YOU.

ALSO...SWIMMERS ALONG THE BEACHES OF ALABAMA AND NORTHWEST FLORIDA
SHOULD NOTE THAT THERE CONTINUES TO BE A SLIGHT RISK OF DANGEROUS
RIP CURRENTS.  BE ALERT TO ANY WARNINGS GIVEN BY OFFICIALS AT AREA
BEACHES...AND HEED THEIR ADVICE.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
MOBILE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/MOB.

The radar

The Mobile radar (KMOB), 86 km away, was scanning. The volume nearest the first event began at 13:43 UTC.

Open the radar archive at this moment

Event by event

1 waterspout. Local standard time, as filed.

Waterspout, Escambia

When
June 13, 7:45 AM CST to 7:55 AM CST
Where
Escambia County, Pensacola Beach
Reported by
EMERGENCY MANAGER
Coordinates
30.614, -87.341 (the zone’s center; the record gives no point)

A waterspout was reported over the Gulf waters just offshore of nearby Fort Pickens State Park. The waterspout remained out over the water, where it dissipated.

What these are

Waterspout
A tornado over water. One that moves ashore is filed as a tornado from the coastline on.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2001Every state in 2001This day in weather historyWarnings in Florida, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251615.